Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Took meprate after negative pregnancy test but still got periods befor expected. Pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 7058 Questions
Question
Hi, i took meprate on doc prescription after the pregnancy test which came out negative n she told me that periods will start after end of two weeks but after taking medicine only once i got period on next day itself is there any chance to detect pregnancy coz period happened before it ws expected.
Posted Tue, 22 Oct 2013 in Menstruation and Miscarriage
 
 
Answered by Dr. Shanti Vennam 11 minutes later
Brief Answer:
Please go for the serum beta-hCG assay.

Detailed Answer:
Hi XXXXX,

Thanks for writing to us.

If you happened to take the medication as you did not have a period and pregnancy was ruled out, you can expect the withdrawal bleeding to initiate 3-7 days after completion of the treatment. To exclude/confirm pregnancy, blood test of serum beta-hCG estimation is always better and confirmatory. If you had a normal period after withdrawal medication, pregnancy is ruled out.

If you still feel the need to exclude/confirm pregnancy, please go for the blood test.

Hope your query has been answered. Please contact for more information. I will be available to help.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Follow-up: Took meprate after negative pregnancy test but still got periods befor expected. Pregnant? 2 days later
I had regular period for 6days n first 3days it was heavy and frm 4th day it was normal till last. But as it happened after one tablate of maprate itself so i dint follow up the course of this medicine. And nw its time for my this mnth period but period has nt started yet.
 
 
Answered by Dr. Shanti Vennam 3 hours later
Brief Answer:
Please give me the dates so I can clarify.

Detailed Answer:
Hi,

Thanks for your feedback.

Please let me know when you took the tablet and when was your last period and when are you due again so that I can clarify better. Many-a-time, it so happens that when you have an impending period, you can see the bleeding irrespective of the progesterone administration. This could have happened with you.

Please get back with details. I will be waiting for your information.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Follow-up: Took meprate after negative pregnancy test but still got periods befor expected. Pregnant? 50 minutes later
In august my period suppose to happen on 19th but dint happen than I went for pregnancy test on 31st of august in which she did ultrasound n urine test which came out negative n thn she suggested me meprate n said tht period will start after 2week but as i took the medicine on 31st night i got my periods on next day itself i.e. On 1st of September n it happened properly for 6 days.n thn i dint take tht medicine again. now i waited for my period to start on 1st October but again its late it hasn't started yet.
 
 
Answered by Dr. Shanti Vennam 12 minutes later
Brief Answer:
Hormonal evaluation is needed.

Detailed Answer:
Hi,

Thanks for your quick feedback.

The bleeding that occurred on the 31st of August seems to be a delayed period. Also, you had a normal course of bleeding. It remains to be seen if you have the same delayed cycle now also.

I would suggest a complete hormonal profile to see what went wrong if you were having regular 28-20 day cycles earlier. Sudden weight disturbances, stress in any form, ovarian disturbances, certain medications and infections can create such picture. You should also exclude/confirm pregnancy again if you are not on any contraception and are sexually active.

Please maintain a healthy weight and do some regular exercise. This helps a lot in maintaining regular cycles.

Hope I have clarified your query. Please contact for further information. I will be ready to help.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor